Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 45, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 5, 2017, 2:33 AM CDT for 4 counties in Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2017, 2:33 AM CDT (07:33 UTC)
- Expired
- Jun 5, 2017, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Conway County, AR, Pope County, AR, Van Buren County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 88 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:00 AM CDT | FLASH FLOOD | Atkins, AR | AVENUE 5 NORTHEAST IN ATKINS WAS FLOODED PRETTY BAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438 WGUS54 KLZK 050733 FFWLZK ARC029-115-141-149-051030- /O.NEW.KLZK.FF.W.0045.170605T0733Z-170605T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Little Rock AR 233 AM CDT MON JUN 5 2017 The National Weather Service in Little Rock has issued a * Flash Flood Warning for... Southwestern Van Buren County in north central Arkansas... Northeastern Conway County in central Arkansas... Northeastern Yell County in central Arkansas... Central Pope County in central Arkansas... * Until 530 AM CDT * At 230 AM CDT, Doppler radar indicated showers and a few thunderstorms producing heavy rain across the warned area. Radar estimates that 2 to 2.5 inches of rain have fallen in this area in the last three hours. Flash flooding is likely to occur. * Some locations that will experience flooding include... Russellville... Dardanelle... Atkins... Pottsville... Dover... London... Hector... Lake Dardanelle State Park... Happy Bend... Claude... Cleveland... Broomfield... Hattieville... Lanty... Jerusalem... Lake Dardanelle... Blick... Taral... Mt Nebo State Park... Appleton... LAT...LON 3570 9257 3537 9257 3511 9323 3544 9328 $$ 51
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 12:47 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 5, 12:47 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1247 AM CDT Mon Jun 5 2017 .AVIATION... Scattered showers and a few thunderstorms are expected overnight. Coverage will increase again during the daytime and especially the afternoon hours on Monday. Late tonight some patchy dense fog could be seen. Winds will be generally light to calm. && .PREV DISCUSSION...(ISSUED 611 PM CDT Sun Jun 4 2017 ) DISCUSSION... Updated to include the 00Z aviation discussion below... AVIATION... Isolated to scattered SHRA/TSRA will remain possible this evening...with coverage gradually decreasing later tonight. Will still keep some mention of SHRA overnight...but should be more isolated in nature. Coverage of SHRA/TSRA will increase again during the daylight hrs on Mon. Just like in previous nights...some patchy fog may also be seen overnight into early Mon morning. PREV DISCUSSION...(ISSUED 238 PM CDT Sun Jun 4 2017) SHORT TERM...Tonight Through Tuesday Showers and thunderstorms will continue through Monday, as remnant surface boundaries meander around the region, and upper low over the Red River Valley gradually shifts eastward. Similar to the last few days, over all convective coverage will decrease late tonight, then increase again on Monday as daytime heating kicks in. Precipitation should clear out Monday night and Tuesday, as the upper low weakens, becomes an open wave and pushes into the central Gulf Coast region. Behind it, meridional upper flow will usher cooler and drier air into the region. LONG TERM...Tuesday Night Through Sunday Tuesday night through Wednesday night a large scale trough will setup over the eastern half of the continental United States, with an upper ridge over the west. As we head into into the weekend, the western ridge will shift east into the plains. Shortwave energy moving south through the upper midwest will help to fend off the ridge progression somewhat on Friday, but by late Saturday afternoon the ridge should be situated right over Arkansas and will remain there into Sunday. So what does this mean for Arkansans from a weather perspective? Well, persistent north to northwesterly flow overhead during the midweek time frame will keep temperatures below normal with dry conditions prevailing. The midwest shortwave energy will likely increase cloud cover, especially in the north, on Friday but model agreement on continuing dry conditions is pretty high so I went ahead and removed the slight rain chances up north. The ridge building in for the weekend looks like it will finally push temperatures back up to, or possibly above, normal values though. The pattern is consistent with more summer-like temperatures and weather, with south or southwesterly winds extending from the surface up through the mid levels. With such a pattern in place I would expect the arrival of 90s for afternoon highs in many places, including Little Rock. But for the time being, have not gone that high yet since it's still 6-7 days out. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...51
Hazardous weather outlook, Jun 4, 10:10 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook...Updated National Weather Service Little Rock AR 1010 PM CDT Sun Jun 4 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 1010 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Rest of Tonight Scattered showers and a few thunderstorms will remain possible overnight. However, no organized severe weather is expected. Patchy dense fog will also form during the late night and early morning hours. .DAYS TWO THROUGH SEVEN...Monday Through Saturday An upper level disturbance will linger over Arkansas on Monday, with shower and thunderstorm chances in the forecast. An isolated strong or severe storm is possible, but the overall threat will remain low. Locally heavy rainfall may also occur with stronger storms. Drier conditions will return starting on Tuesday and continuing through the rest of the week. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:08 AM CDT | Flash Flood Warning | LZK | Independence | 3 hr |
| Jun 5, 9:19 AM CDT | Flash Flood Warning | LZK | Independence, Izard, Sharp | 3 hr |
| Jun 5, 11:00 AM CDT | Areal Flood Advisory | LZK | Independence, Izard, Sharp | 3 hr |
| Jun 5, 2:01 PM CDT | River Flood Warning | LZK | Independence, Jackson | 4 days |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.